MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VISIA AF MRI S VR SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC PUERTO RICO OPERATIONS CO. VISIA AF MRI S VR SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number DVFC3D1
Medical Device Problem Codes Signal Artifact/Noise (1036); Failure to Capture (1081); Pacing Problem (1439); Under-Sensing (1661); Low impedance (2285); Capturing Problem (2891); Device Sensing Problem (2917); Impedance Problem (2950)
Health Effect - Clinical Codes Cardiac Arrest (1762); Tachycardia (2095); Ventricular Fibrillation (2130); No Consequences Or Impact To Patient (2199); Twiddlers Syndrome (4563); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the device was not returned for analysis.However, performance data collected from the device was received and analyzed.Analysis of the device memory indicated right ventricular undersensing/no right ventricular sensing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an alert was triggered due to low pacing impedance.A device transmission showed that the pacing impedance and threshold had been increasing prior to the alert.It was noted that the rv lead was not sensing and was unable to capture.The implantable cardioverter defibrillator (icd) was pacing without deflection on the electrogram and was unable to sense.The plan is to have patient get an x-ray to determine next steps.The device and lead remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Correction: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that there had been a spike to high rv pacing impedance noted, and reprogramming was performed to change the pacing and sensing vectors.There were multiple rv lead alerts noted due to a drop to zero impedance in bipolar configuration.The patient was recently brought to the emergency room and had experienced cardiac arrest and unstable ventricular tachycardia/ventricular fibrillation (vt/vf).The patient received shock therapies from their device, however there were periods of ventricular undersensing observed.The patient required external defibrillation.An x-ray revealed that the patient appeared to have twiddler's syndrome.A review of device data by qualified personnel noted a flat and noisy line on the rv channel.The rv lead was inactivated and replaced.The icd was explanted and replaced.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Return date product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISIA AF MRI S VR SURESCAN
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112
7635269277
MDR Report Key10076596
Report Number3004209178-2020-08904
Device Sequence Number2835944
Product Code LWS
UDI-Device Identifier00643169837829
UDI-Public00643169837829
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2021
Device Model NumberDVFC3D1
Device Catalogue NumberDVFC3D1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/11/2024
07/11/2024
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/28/2024
08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
693565 LEAD; 693565 LEAD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age75 YR
Patient SexMale